A Coordinate-Independent Setup for GSPT

  • Martin Wechselberger
Part of the Frontiers in Applied Dynamical Systems: Reviews and Tutorials book series (FIADS, volume 6)


This chapter is devoted to present a geometric approach to singular perturbation theory for ordinary differential equations. The material is based on Fenichel’s seminal work on geometric singular perturbation theory with a particular emphasis on his coordinate-independent approach (see [30], Sections 5–9).


  1. 30.
    N. Fenichel, Geometric singular perturbation theory for ordinary differential equations. J. Differ. Equ. 31(1), 53–98 (1979)MathSciNetCrossRefGoogle Scholar
  2. 33.
    A. Goeke, S. Walcher, Quasi steady-state: searching for and utilizing small parameters, in Springer Proceedings in Mathematics and Statistics of Recent Trends in Dynamical Systems, vol. 35 (eds.) by A. Johann et al. (Springer, Berlin, 2013), pp. 153–178CrossRefGoogle Scholar
  3. 34.
    A. Goeke, S. Walcher, A constructive approach to quasi-staedy state reductions. J. Math. Chem. 52, 2596–2626 (2014)MathSciNetCrossRefGoogle Scholar
  4. 36.
    I. Gucwa, P. Szmolyan, Geometric singular perturbation analysis of an autocatalator model. Discrete Contin. Dynam. Syst. Ser. S 2(4), 783–806 (2009)MathSciNetzbMATHGoogle Scholar
  5. 41.
    M. Hayes, T. Kaper, P. Szmolyan, M. Wechselberger, Geometric desingularization of degenerate singularities in the presence of rotation: a new proof of known results for slow passage through Hopf bifurcation. Indag. Math. 27, 1184–1203 (2016)MathSciNetCrossRefGoogle Scholar
  6. 46.
    C.K.R.T. Jones, Geometric singular perturbation theory, in Dynamical Systems (Montecatini Terme, 1994). Lecture Notes in Mathematics, vol. 1609 (Springer, Berlin, 1995), pp. 44–118CrossRefGoogle Scholar
  7. 61.
    C. Kuehn, Multiple Time Scale Dynamical Systems (Springer, Berlin, 2015)CrossRefGoogle Scholar
  8. 68.
    J. Lee, Introduction to Smooth Manifolds, 2nd edn. Graduate Texts in Mathematics (Springer, New York, 2013)CrossRefGoogle Scholar
  9. 84.
    A.I. Neishtadt, Persistence of stability loss for dynamical bifurcations. Differ.Uravn. 23(12), 2060–2067 (1987)Google Scholar
  10. 85.
    L. Noethen, S. Walcher, Tikhonov’s theorem and quasi-steady state. Discrete Contin. Dynam. Syst. Ser. B 16(3), 945–961 (2011)MathSciNetCrossRefGoogle Scholar
  11. 101.
    N. Steenrod, The Topology of Fibre Bundles (Princeton University, Princeton, 1951)CrossRefGoogle Scholar
  12. 104.
    A.N. Tikhonov, Systems of differential equations containing small parameters in the derivatives. Matematicheskii Sbornik 73(3), 575–586 (1952)MathSciNetGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  • Martin Wechselberger
    • 1
  1. 1.School of Mathematics and StatisticsUniversity of SydneySydneyAustralia

Personalised recommendations